Discussions that mention prozac

Thyroid Disorders board


IODIDE INDUCED THYROTOXICOSIS (IIT) is what most likely happened here.

Being a hypersenstive individual with a pre existing thyroid nodule condition, what you prob reacted to was most likley an overdose of iodine. The iodine in contrast dye is highly concentrated and readily absorbed into your blood stream, and thyroid.

The fast heart beat and delayed reactions make perfect textbook sense, Iodine induced thyrotoxicosis ,,, or ITT,,, heres a quote from a medical text book...
"X-ray contrast agents also cause IIT. They contain between 30 - 50% of iodine and many grams are used for roentgenologic visualization of organs. Those patients who have multinodular goiter, or live in countries where iodine intake is low, for instance in parts of Germany and Italy (98), are especially at risk. Clinicians should be aware that IIT often develops several weeks after administration of X-ray contrast agents. Follow-up of such patients after X-ray procedures is therefore advisable and in some cases prophylactic administration of methimazole may be necessary. ([url]http://www.thyroidmanager.org/Chapter13/Ch-13-5.htm[/url])

Yes Iodine causes delayed reactions, and there is no such thing as an iodine allergy, its more of a sensitivity, or intolerance than a true IgE allergy,,,its called the Wolff-Chaikoff effect which involves blockade of iodide organification and hormone synthesis by high intrathyroidal iodide.

read more about it on the website, heres the link...

[url]http://www.thyroidmanager.org/Chapter13/Ch-13-5.htm[/url]


A TSH of 2.8 is a little high but still within normal limits.
Maybe you should get a thyroid antibody test done, W/
TPO and thyroglobulin. That would shed a lot of light on what might be going on also, if you have hashimotos.

Also I would avoid or cut down on iodine in general, iodine containing foods, the iodized salt, dairy, seaweed, sushi, soy, kelp tablets, seafood, red dyes, white bread, canned soups. These are some of the highest containg foods, and have been problematic foods for me. Most restaurants cook with iodized salt, so dont eat out so much, try and cook healthy meals at home for yourself.
Also avoid betadine, T-Gel shampoo, liquid mineral supplements, and drugs that contain iodine.
Also the drug prozac, ie fluoxetine, contains flouride which is a cousin of iodine,and can also adversely affect the thyroid.

My TSH was 2.9 this time last year, and I felt horrible, I had also notice that iodine made me feel worse after i ate it and the effect was delayed not instant. I would sprinkle the iodized salt packets down my thoat to expeiment and I realized that I felt so lousy afterwards, shaky and rapid heart rate and nervous and depssed, it happed a lot when I would eat out and the food had a lot of salt in it or when I would eat too much cheese. Since ive cut down on dairy and iodized salt and been on a low, not no idoine diet,,,, ive improved drasticly, my TSH is now 1.0

When I eat took much iodine I can feel it tho.... I have occasional slip ups when I indulge, or go out to eat with friends. IT usually takes a coupple days to recover. and I too can feel the nodules in my thyroid swell up when this happens.

i dont take any thryoid meds anymore, I just try to avoid iodine and I dont have the reactions and cripple myself. I cant imagine what x-ray contrast dye would do to me, id be feeling really bad!


hope this helps...